Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 85, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 24, 2018, 5:44 PM EDT for Bradley County, Hamilton County, Polk County, Tennessee. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2018, 5:44 PM EDT (21:44 UTC)
- Expired
- Jun 24, 2018, 6:09 PM EDT
- In force
- 25 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bradley County, TN, Hamilton County, TN, Polk County, TN
The radar
The Northeast Alabama radar (KHTX), 108 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 6:00 PM EDT | TSTM WND DMG | Flint Springs, TN | TREES DOWN NEAR FLINT SPRINGS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.7 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1582 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 862 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
563 WUUS54 KMRX 242144 SVRMRX TNC011-065-139-242230- /O.NEW.KMRX.SV.W.0085.180624T2144Z-180624T2230Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Morristown TN 544 PM EDT SUN JUN 24 2018 The National Weather Service in Morristown has issued a * Severe Thunderstorm Warning for... Southern Bradley County in east Tennessee... Southwestern Polk County in east Tennessee... Southeastern Hamilton County in east Tennessee... * Until 630 PM EDT. * At 544 PM EDT, a severe thunderstorm was located over South Cleveland, or 7 miles southwest of Cleveland, moving east at 30 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Cleveland, South Cleveland, Wildwood Lake, Collegedale, Waterville, Conasauga, East Brainerd, Red Clay State Park, Flint Springs, Gap Springs, McDonald, Apison, Parksville and Ooltewah. PRECAUTIONARY/PREPAREDNESS ACTIONS... Prepare immediately for large hail and damaging winds. People outside should move immediately to shelter inside a strong building. Stay away from windows. Large hail and damaging winds and continuous cloud to ground lightning is occurring with this storm. Move indoors immediately. Lightning is one of nature's leading killers. Remember, if you can hear thunder, you are close enough to be struck by lightning. && LAT...LON 3499 8513 3515 8504 3509 8460 3499 8463 TIME...MOT...LOC 2144Z 278DEG 25KT 3508 8492 HAIL...0.75IN WIND...60MPH $$ DH
2 follow-up statements
644
WWUS54 KMRX 242203
SVSMRX
Severe Weather Statement
National Weather Service Morristown TN
603 PM EDT SUN JUN 24 2018
TNC065-242213-
/O.CAN.KMRX.SV.W.0085.000000T0000Z-180624T2230Z/
Hamilton TN-
603 PM EDT SUN JUN 24 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HAMILTON COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3499 8491 3512 8483 3509 8460 3499 8463
TIME...MOT...LOC 2203Z 278DEG 25KT 3506 8476
$$
TNC011-139-242230-
/O.CON.KMRX.SV.W.0085.000000T0000Z-180624T2230Z/
Bradley TN-Polk TN-
603 PM EDT SUN JUN 24 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHEASTERN BRADLEY AND SOUTHWESTERN POLK COUNTIES...
At 603 PM EDT, a severe thunderstorm was located near Wildwood Lake,
or 9 miles southwest of Benton, moving east at 30 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Wildwood Lake, Gap Springs and Conasauga.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3499 8491 3512 8483 3509 8460 3499 8463
TIME...MOT...LOC 2203Z 278DEG 25KT 3506 8476
HAIL...0.75IN
WIND...60MPH
$$
DH436
WWUS54 KMRX 242209
SVSMRX
Severe Weather Statement
National Weather Service Morristown TN
609 PM EDT SUN JUN 24 2018
TNC011-139-242219-
/O.CAN.KMRX.SV.W.0085.000000T0000Z-180624T2230Z/
Bradley TN-Polk TN-
609 PM EDT SUN JUN 24 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BRADLEY AND
SOUTHWESTERN POLK COUNTIES IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
LAT...LON 3499 8491 3512 8483 3509 8460 3499 8463
TIME...MOT...LOC 2207Z 278DEG 25KT 3505 8471
$$
DHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:08 PM EDT, 2 hours 36 minutes earlier.
Area forecast discussion, Jun 24, 3:08 PM EDT, 2 hours 36 minutes before
Area Forecast Discussion National Weather Service Morristown TN 308 PM EDT Sun Jun 24 2018 .SHORT TERM...(Tonight and Monday)...After ongoing convection diminishes later early this evening expect a bit of a lull in the action, but a mid level short wave is forecast to be moving into the area late tonight into Monday. This is expected to bring another round of numerous showers and thunderstorms for the latter part of the night into Monday. Some of these storms may be strong to severe with damaging winds the primary threat, so will keep mention of this in the HWO. With the expected increase in precip and cloud cover Monday especially north/central, will keep high temperatures lower than today. .LONG TERM...(Monday night through Sunday)...Afternoon convection will linger into at least the first half of the Monday night period. Should ease from west to east as the evening progresses. Tuesday the upper ridge remains weak over the forecast area but should suppress convection over the majority of the Tennessee Valley while higher terrain and Plateau areas could see scattered afternoon storms. The focus shifts to the upper low/trough over the Mississippi River Valley on Tuesday night. The atmosphere will remain rather moist and unsettled over our area during this time period. However, by Wednesday afternoon, the models have been consistent in having the southern portion of that trough rather active. More widespread showers and thunderstorms will likely occur on Wednesday into the first part of Thursday. Expect diminishing rain chances later Thursday afternoon. By Friday the upper ridge should suppress the majority of convection with the exception of along the frontal boundary which may get hung up across the far southern third of the forecast area. Under the influence of the upper high, daytime temperatures will be summer-like in the upper 80s to lower 90s. Overnight temperatures will generally be in the 70s. && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 73 90 72 91 / 30 50 30 20 Knoxville McGhee Tyson Airport, TN 71 86 70 89 / 60 70 40 20 Oak Ridge, TN 72 86 70 90 / 70 70 40 30 Tri Cities Airport, TN 69 82 66 85 / 60 70 50 30 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...None. TN...None. VA...None. && LW/AC
Hazardous weather outlook, Jun 24, 2:59 PM EDT, 2 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 259 PM EDT Sun Jun 24 2018 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-251900- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott-Russell-Washington- 259 PM EDT Sun Jun 24 2018 /159 PM CDT Sun Jun 24 2018/ This Hazardous Weather Outlook is for portions of Southwest North Carolina...East Tennessee and Southwest Virginia. .DAY ONE...This Afternoon and Tonight Strong to severe storms will be possible late this afternoon into tonight. Damaging winds will be the main threat with these storms. Hail up to quarter size and localized flash flooding will also be possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday A few strong to severe storms will also be possible Monday. Damaging winds will be the main threat with these storms. Hail up to quarter size will also be possible. Heavy rainfall will also lead to localized flash flooding especially in areas of poor drainage. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed at some point today through Monday.
In the hours before
Local storm report, Jun 24, 5:02 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
502 PM EDT SUN JUN 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM TSTM WND DMG 2 WSW JEFFERSON CITY 36.11N 83.52W
06/24/2018 JEFFERSON TN 911 CALL CENTER
A FEW TREES DOWN NEAR DISPATCH CENTER.
&&
PWARRENSpecial weather statement, Jun 24, 5:07 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Morristown TN
507 PM EDT SUN JUN 24 2018
TNZ067-068-071-242200-
Roane TN-Loudon TN-NW Blount TN-
507 PM EDT SUN JUN 24 2018
...SIGNIFICANT WEATHER ADVISORY FOR LOUDON...NORTHWESTERN BLOUNT AND
CENTRAL ROANE COUNTIES UNTIL 600 PM EDT...
At 506 PM EDT, Doppler radar was tracking a strong thunderstorm near
Fairview, or near Rockwood, moving east at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Lenoir City, Kingston, Rockwood, Loudon, Fairview, Louisville,
Midtown, Harriman, Greenback, Friendsville, Philadelphia, Paint Rock,
Bradbury and Tellico Village.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3562 8419 3562 8425 3563 8425 3564 8428
3567 8432 3567 8435 3565 8436 3576 8473
3591 8468 3593 8463 3587 8424 3579 8416
3580 8414 3585 8414 3585 8413 3583 8412
3585 8408 3559 8417
TIME...MOT...LOC 2106Z 285DEG 19KT 3583 8462
DHLocal storm report, Jun 24, 5:10 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
510 PM EDT SUN JUN 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG 2 WNW ATHENS 35.46N 84.63W
06/24/2018 MCMINN TN 911 CALL CENTER
MULTIPLE TREES DOWN IN THE COUNTY.
&&
PWARRENSpecial weather statement, Jun 24, 5:14 PM EDT, 30 minutes before
Special Weather Statement National Weather Service Morristown TN 514 PM EDT SUN JUN 24 2018 TNZ067-068-084>086-242200- Northwest Monroe TN-Roane TN-Loudon TN-Meigs TN-McMinn TN- 514 PM EDT SUN JUN 24 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LOUDON...EASTERN MEIGS...NORTHEASTERN MCMINN...NORTHWESTERN MONROE AND SOUTH CENTRAL ROANE COUNTIES UNTIL 600 PM EDT... At 514 PM EDT, Doppler radar was tracking a strong thunderstorm near Sweetwater, moving east at 20 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Sweetwater, Loudon, Madisonville, Vonore, Greenback, Niota, Philadelphia, Fort Loudon State Park, McGee Carson Peninsula, Tellico Village and Murray Store. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3554 8469 3573 8465 3570 8417 3544 8423 TIME...MOT...LOC 2114Z 280DEG 17KT 3563 8458 DH
Special weather statement, Jun 24, 5:29 PM EDT, 15 minutes before
Special Weather Statement National Weather Service Morristown TN 529 PM EDT SUN JUN 24 2018 TNZ099>101-242215- West Polk TN-Bradley TN-Hamilton TN- 529 PM EDT SUN JUN 24 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BRADLEY...SOUTHWESTERN POLK AND SOUTHEASTERN HAMILTON COUNTIES UNTIL 615 PM EDT... At 528 PM EDT, Doppler radar was tracking a strong thunderstorm near Harrison, or 10 miles northeast of Chattanooga, moving east at 25 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Chattanooga, South Cleveland, Wildwood Lake, Harrison, Collegedale, Waterville, Conasauga, East Brainerd, Red Clay State Park, Flint Springs, Gap Springs, Ooltewah, McDonald, Apison, Harrison Bay State Park and East Ridge. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3499 8519 3515 8512 3508 8462 3499 8465 TIME...MOT...LOC 2128Z 291DEG 21KT 3512 8509 DH
Local storm report, Jun 24, 5:36 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
536 PM EDT SUN JUN 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG CLEVELAND 35.18N 84.87W
06/24/2018 BRADLEY TN 911 CALL CENTER
SEVERAL TREES DOWN IN THE CLEVELAND AREA.
&&
PWARRENThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 4:22 AM EDT | Special Weather Statement | MRX | Grainger, Hamblen | 38 min |
| Jun 24, 1:44 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, McMinn, Meigs, Rhea | 31 min |
| Jun 24, 2:12 PM EDT | Special Weather Statement | MRX | McMinn, Monroe, Polk | 63 min |
| Jun 24, 3:47 PM EDT | Special Weather Statement | MRX | Jefferson | 43 min |
| Jun 24, 4:08 PM EDT | Special Weather Statement | MRX | Jefferson | 67 min |
| Jun 24, 4:13 PM EDT | Severe Thunderstorm Warning | MRX | Cocke, Grainger, Hamblen, Jefferson | 47 min |
| Jun 24, 4:16 PM EDT | Special Weather Statement | MRX | McMinn | 44 min |
| Jun 24, 4:18 PM EDT | Special Weather Statement | MRX | Hamilton | 42 min |
| Jun 24, 4:20 PM EDT | Special Weather Statement | MRX | Knox | 55 min |
| Jun 24, 4:32 PM EDT | Severe Thunderstorm Warning | MRX | McMinn, Meigs | 43 min |
| Jun 24, 4:36 PM EDT | Areal Flood Warning | MRX | Jefferson | 3 hr |
| Jun 24, 4:38 PM EDT | Special Weather Statement | MRX | Marion | 52 min |
| Jun 24, 4:40 PM EDT | Severe Thunderstorm Warning | MRX | Cocke, Greene | 65 min |
| Jun 24, 4:47 PM EDT | Flash Flood Warning | MRX | Hamilton, Meigs, Rhea, Sequatchie | 3 hr |
| Jun 24, 4:47 PM EDT | Special Weather Statement | MRX | Blount | 58 min |
| Jun 24, 4:49 PM EDT | Special Weather Statement | MRX | Hamilton | 41 min |
| Jun 24, 4:59 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton, Marion, Sequatchie | 42 min |
| Jun 24, 5:04 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, Hamilton, McMinn, Meigs, Polk | 56 min |
| Jun 24, 5:07 PM EDT | Special Weather Statement | MRX | Loudon, Roane | 53 min |
| Jun 24, 5:14 PM EDT | Special Weather Statement | MRX | Monroe | 46 min |
| Jun 24, 5:19 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Loudon, McMinn, Meigs, Monroe, Roane | 56 min |
| Jun 24, 5:29 PM EDT | Special Weather Statement | MRX | Bradley | 46 min |
| Jun 24, 5:32 PM EDT | Severe Thunderstorm Warning | MRX | Monroe, Polk | 47 min |
| Jun 24, 5:48 PM EDT | Special Weather Statement | MRX | Grainger, Union | 57 min |
| Jun 24, 5:56 PM EDT | Special Weather Statement | MRX | Hamblen | 64 min |
| Jun 24, 6:00 PM EDT | Severe Thunderstorm Warning | MRX | Claiborne, Grainger, Greene, Hamblen, Hancock, Hawkins | 60 min |
| Jun 24, 6:16 PM EDT | Severe Thunderstorm Warning | MRX | McMinn, Meigs, Monroe, Rhea | 59 min |
| Jun 24, 6:33 PM EDT | Special Weather Statement | MRX | Cocke, Grainger, Jefferson | 42 min |
| Jun 24, 6:53 PM EDT | Special Weather Statement | MRX | Greene | 67 min |
| Jun 24, 7:49 PM EDT | Special Weather Statement | MRX | Sullivan | 56 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.